Topamax?

5 posts / 0 new
Last post
nikitachikita
nikitachikita's picture
Topamax?

Hi everyone,

So glad to be back on here. REALLY struggling right now and am trying to turn things around- not going well though :(

Thinking I need to revise my meds. Has anyone ever tried Topamax? And what's your experience?

Thank you!

-e

Lea8624
Lea8624's picture
Hey there, I was on topamax

Hey there,

I was on topamax for about a year. My psychiatrist said it cab be given to snokers trying to quit or alcoholics trying to stop drinking..and that it can help with binges.

It did help some with the binges, so I was excited about that... but the side effects are just not worth it and scary. My hair started falling out pretty quickly... i would wake up with tingling hands every morning..not bad, just weird.

The biggest side affect i experienced and have read so many storied of ppl with the same as it makes you...well kinda stupid! lol... like in a forgetful way.. I would forget simple words..like "door" or "book"... i thought i was insane but if you look it up online this is actually common. It makes you feel kinda slow and cannot articulate what you want to say.

My doctor said it was a normal side effect, but I have also read about ppl who even after stopping the medication, still had some of these weird side effects.

I know everyone is different, but I would be really careful with this med... I normally don't get many side effects on medication, except on topamax.

Did your doctor suggest it to you or did you find out about it yourself?

The walls we build around us
to keep out the sadness
also keep out the joy.

Jim Rohn

kbdelia
kbdelia's picture
I have been taking topamax

I have been taking topamax for a pretty long time now, maybe 5-6 years and it works great for my mood swings, its a great mood stabiliser. It's actually classified as an anti-seizure medication according to my psychiatrist but can be used for many things like mood stabilization, self control, etc.. It does have side effects but remember EVERYONES BRAIN CHEMSTRY IS DIFFERENT and will react differently. I never had problems with the "recall or recollection/memory" side-effect, it just never effected my brain that way. Never had problems with hair loss, tingling. In the initial two weeks it took to get into my blood stream I had mild nausea that my doctor gave me another med to counteract but that was it. Most side-effects of medications are temporary (not all but most) until your body acclimates to the medication being in your blood stream and the effects go away.
It really is something that you should discuss with your doctor. All medications have some amount of risks, side effects but ive found once you hang in there until they dissipate the benefits (if its the right medication) usually out weigh the temporary side-effects :)
Good luck!
kb

"I have held many things in my hands and lost them all; but whatever I have placed in God's hands, that I still possess." -- Martin Luther

nikitachikita
nikitachikita's picture
Thanks ladies for the input!

Thanks ladies for the input! kbdelia have you found that its efficacy has changed at all over the course of the 5-6 years you've been on it? And have you changed your dosage at all?

Ahh, yeah I'm totally nervous about the "dope-a-max" possibility Lea, but I'm so to the point right now where I'd much rather be a bit stupid than be totally out of control like I am right now with the bulimia.

I found out about it by myself- I've been on all kinds of different meds. I seem to have found peace with Celexa, but all it does is keep me from spiralling into depression and it does help me to maintain a social life; it doesn't help with the ED though.

I'm also doing EFT right now and have a really good counsellor and I am doing an intake with a dietitian and a psych next week (I'm not the delusional monkey who thinks the wonder-drug is the cure-all...)

brenda46
brenda46's picture
I tried topamax for a few

I tried topamax for a few months two years ago. At first it seemed to help, but then after a while not so much.

My dr. just took me off of effexor and started me on a new antidepressant called pristiq. So far it has been really good about reducing the urge to binge. I think sometimes I still binge out of habit and not knowing what to do with my time, but the urge has defintely lessened. Also, I can eat a normal meal and not have the desire to keep eating and eating and eating.

Everyone reacts differently. Be careful of internet searches. You really have to try things out yourself. I will say that I am happy with pristiq.

Good luck to you!

Join the BulimiaHelp.org Recovery Program & Support Community. Tell me more

 

 

 


 

 


The information provided in this website is for information purposes only. The information on this website is NOT a substitute for proper diagnosis, treatment or the provision of advice by an appropriate health professional. Please refer to the full disclaimer and copyright. If you do think you might suffer from an eating disorder, it is important that you talk to your General Practitioner, as there are many physical complications that can arise from being at an unhealthily low weight or from losing weight very quickly, or from purging. We advise you to seek professional help with working on an eating disorder.

 

Copyright © BulimiaHelp.org. 2013. All rights reserved.